Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 14, 2008, 3:43 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at May 15, 2008, 3:20 AM MST. It was in force for 17 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 14, 2008, 3:43 PM MST (22:43 UTC)
- In effect from
- May 15, 2008, 3:20 AM MST
- Expired
- May 15, 2008, 8:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 8:47 AM MST | NON-TSTM WND GST 32 | 1 N Bullhead City, AZ | SITE NAME KIFP. PERIOD OF SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER 0847 THROUGH 1147 MST. |
| May 15, 10:51 AM MST | NON-TSTM WND GST 40 | 3 S Needles, CA | NEEDLES MUNICIPAL AIRPORT...SITE KEED. ONSET OF THREE CONSECUTIVE HOURS OF SUSTAINED WINDS SPEEDS OF 25 MPH OR GREATER WAS AT 856 AM. |
| May 15, 11:35 AM MST | NON-TSTM WND GST 30 | E Overton Beach, NV | SITE OVBN2 MESONET. ONSET OF THREE CONSECUTIVE HOURS OF SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER WAS ALSO AT 1135 AM. |
| May 15, 11:40 AM MST | NON-TSTM WND GST 30 | E Overton Beach, NV | SITE OVBN2 MESONET. PERIOD OF SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER 1135 AM THROUGH 505 PM. MAXIMUM SUSTAINED WIND SPEED 30 MPH FROM THE NORTH AT 1140 AM PDT. |
| May 15, 3:28 PM MST | NON-TSTM WND GST 43 | 3 S Needles, CA | NEEDLES MUNICIPAL AIRPORT...SITE KEED. PERIOD OF SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER 856 AM THROUGH 556 PM PDT. |
| May 15, 4:00 PM MST | NON-TSTM WND GST 32 | 1 Nne Overton, NV | SITE CMP16 MESONET. |
| May 15, 4:27 PM MST | NON-TSTM WND GST 35 | 3 E Lake Havasu City, AZ | SITE CW5768 LAKE HAVASU CITY MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5633 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 142243 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 343 PM PDT WED MAY 14 2008 HIGH PRESSURE BUILDING NORTH OF THE AREA AND LOW PRESSURE FORMING OVER EAST CENTRAL ARIZONA THURSDAY WILL CONTINUE TO PRODUCE A NORTHERLY FLOW OVER THE REGION. STRONG...GUSTY WINDS ARE EXPECTED TO DEVELOP ALONG THE COLORADO RIVER VALLEY EARLY THURSDAY MORNING AND RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW CRITICAL LEVELS. AZZ101-CAZ229-NVZ466-150645- /O.UPG.KVEF.FW.A.0015.080515T1500Z-080516T0300Z/ /O.NEW.KVEF.FW.W.0022.080515T1500Z-080516T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 343 PM PDT WED MAY 14 2008 /343 PM MST WED MAY 14 2008/ ...RED FLAG WARNING IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY. STRONG...GUSTY WINDS WILL DEVELOP ALONG THE COLORADO RIVER VALLEY THURSDAY MORNING AND CONTINUE INTO THE EARLY EVENING. WIND SPEEDS FROM 20 TO 25 MPH AND GUSTS UP TO 40 MPH ARE EXPECTED. THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE DAY. WINDS WILL DECREASE BY MID EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
5 follow-up statements
000 WWUS85 KVEF 150454 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 954 PM PDT WED MAY 14 2008 HIGH PRESSURE BUILDING NORTH OF THE AREA AND LOW PRESSURE FORMING OVER EAST CENTRAL ARIZONA THURSDAY WILL CONTINUE TO PRODUCE A NORTHERLY FLOW OVER THE REGION. STRONG...GUSTY WINDS ARE EXPECTED TO DEVELOP ALONG THE COLORADO RIVER VALLEY EARLY THURSDAY MORNING AND RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW CRITICAL LEVELS. AZZ101-CAZ229-NVZ466-151400- /O.CON.KVEF.FW.W.0022.080515T1500Z-080516T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 954 PM PDT WED MAY 14 2008 /954 PM MST WED MAY 14 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. STRONG...GUSTY WINDS WILL DEVELOP OVER LAKE MEAD AND ALONG THE COLORADO RIVER VALLEY THURSDAY MORNING AND CONTINUE INTO THE EARLY EVENING. WIND SPEEDS FROM 20 TO 25 MPH AND GUSTS UP TO 40 MPH ARE EXPECTED. THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE DAY. WINDS WILL DECREASE BY MID EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 151020 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 320 AM PDT THU MAY 15 2008 .HIGH PRESSURE BUILDING NORTH OF THE AREA AND LOW PRESSURE FORMING OVER SOUTHERN ARIZONA TODAY WILL PRODUCE GUSTY NORTHERLY WINDS OVER AREA. THE STRONGEST WINDS WILL BE DOWN THE COLORADO RIVER VALLEY BUT STRONG WINDS ARE ALSO LIKELY ACROSS MUCH OF CLARK AND LINCOLN COUNTIES. RELATIVE HUMIDITY WILL PROBABLY STAY ABOVE 15 PERCENT AT HIGHER ELEVATIONS. NVZ461-465-152300- /O.EXB.KVEF.FW.W.0022.080515T1800Z-080516T0300Z/ LINCOLN COUNTY/ELY DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 320 AM PDT THU MAY 15 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR CLARK AND LINCOLN COUNTIES BELOW 6000 FEET. STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP BY LATE MORNING WITH FREQUENT GUSTS AROUND 35 MPH OVER MUCH OF CLARK AND LINCOLN COUNTIES THROUGH THE AFTERNOON. RELATIVE HUMIDITY IS EXPECTED TO DIP BELOW 15 PERCENT AT ELEVATIONS BELOW 6000 FEET. WINDS WILL DECREASE DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ229-NVZ466-152300- /O.CON.KVEF.FW.W.0022.080515T1500Z-080516T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 320 AM PDT THU MAY 15 2008 /320 AM MST THU MAY 15 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING. STRONG...GUSTY WINDS WILL DEVELOP OVER LAKE MEAD AND ALONG THE COLORADO RIVER VALLEY THURSDAY MORNING AND CONTINUE INTO THE EARLY EVENING. WIND SPEEDS FROM 20 TO 25 MPH AND GUSTS UP TO 40 MPH ARE EXPECTED. THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE DAY. WINDS WILL DECREASE BY MID EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 151224 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 524 AM PDT THU MAY 15 2008 .HIGH PRESSURE BUILDING NORTH OF THE AREA AND LOW PRESSURE FORMING OVER SOUTHERN ARIZONA TODAY WILL PRODUCE GUSTY NORTHERLY WINDS OVER AREA. THE STRONGEST WINDS WILL BE DOWN THE COLORADO RIVER VALLEY BUT STRONG WINDS ARE ALSO LIKELY ACROSS MUCH OF CLARK AND LINCOLN COUNTIES. RELATIVE HUMIDITY WILL PROBABLY STAY ABOVE 15 PERCENT AT HIGHER ELEVATIONS. NVZ463-464-152300- /O.EXA.KVEF.FW.W.0022.080515T1800Z-080516T0300Z/ SHEEP RANGE-SPRING MOUNTAINS- 524 AM PDT THU MAY 15 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING BELOW 6000 FEET IN THE SPRING MOUNTAINS AND SHEEP RANGE FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED MUCH OF THE DAY WITH FREQUENT GUSTS AROUND 35 MPH OVER MUCH OF CLARK AND LINCOLN COUNTIES THROUGH THE AFTERNOON. RELATIVE HUMIDITY IS EXPECTED TO DIP BELOW 15 PERCENT AT ELEVATIONS BELOW 6000 FEET. WINDS WILL DECREASE DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ229-NVZ466-152300- /O.CON.KVEF.FW.W.0022.080515T1500Z-080516T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 524 AM PDT THU MAY 15 2008 /524 AM MST THU MAY 15 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY. STRONG...GUSTY WINDS WILL DEVELOP OVER LAKE MEAD AND ALONG THE COLORADO RIVER VALLEY THURSDAY MORNING AND CONTINUE INTO THE EARLY EVENING. WIND SPEEDS FROM 20 TO 25 MPH AND GUSTS UP TO 40 MPH ARE EXPECTED. THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE DAY. WINDS WILL DECREASE BY MID EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ NVZ461-465-152300- /O.CON.KVEF.FW.W.0022.080515T1800Z-080516T0300Z/ LINCOLN COUNTY/ELY DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 524 AM PDT THU MAY 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR CLARK AND LINCOLN COUNTIES BELOW 6000 FEET. STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP BY LATE MORNING WITH FREQUENT GUSTS AROUND 35 MPH OVER MUCH OF CLARK AND LINCOLN COUNTIES THROUGH THE AFTERNOON. RELATIVE HUMIDITY IS EXPECTED TO DIP BELOW 15 PERCENT AT ELEVATIONS BELOW 6000 FEET. WINDS WILL DECREASE DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 152307 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 407 PM PDT THU MAY 15 2008 .HIGH PRESSURE BUILDING NORTH OF THE AREA AND LOW PRESSURE FORMING OVER SOUTHERN ARIZONA WILL CONTINUE TO PRODUCE GUSTY NORTHERLY WINDS OVER AREA THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL BE DOWN THE COLORADO RIVER VALLEY BUT STRONG WINDS ARE ALSO LIKELY ACROSS MUCH OF CLARK AND LINCOLN COUNTIES. RELATIVE HUMIDITY IS EXPECTED TO STAY ABOVE 15 PERCENT AT HIGHER ELEVATIONS. AZZ101-CAZ229-NVZ466-160300- /O.CON.KVEF.FW.W.0022.000000T0000Z-080516T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 407 PM PDT THU MAY 15 2008 /407 PM MST THU MAY 15 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING. STRONG...GUSTY WINDS WILL CONTINUE ACROSS THE AREA INTO EARLY THIS EVENING WITH WIND SPEEDS FROM 20 TO 25 MPH AND GUSTS UP TO 40 MPH EXPECTED. THESE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES AND HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. WINDS WILL DECREASE BY MID EVENING AS A SYSTEM OVER ARIZONA BEGINS TO PULL AWAY TO THE EAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ NVZ461-463>465-160300- /O.CON.KVEF.FW.W.0022.000000T0000Z-080516T0300Z/ LINCOLN COUNTY/ELY DISPATCH-SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 407 PM PDT THU MAY 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED TO CONTINUE THIS EVENING WITH FREQUENT GUSTS AROUND 35 MPH OVER MUCH OF CLARK AND LINCOLN COUNTIES. RELATIVE HUMIDITY VALUES SHOULD REMAIN BELOW 15 PERCENT AT ELEVATIONS BELOW 6000 FEET. WINDS WILL DECREASE DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ STACHELSKI
000 WWUS85 KVEF 160309 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 809 PM PDT THU MAY 15 2008 AZZ101-CAZ229-NVZ461-463>466-160415- /O.EXP.KVEF.FW.W.0022.000000T0000Z-080516T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LINCOLN COUNTY/ELY DISPATCH-SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 809 PM PDT THU MAY 15 2008 /809 PM MST THU MAY 15 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE LAKE MEAD NRA/COLORADO RIVER...AZ SIDE / LOWER COLORADO RIVER VALLEY / LINCOLN COUNTY/ELY DISPATCH...THE SHEEP RANGE /SPRING MOUNTAINS / CLARK AND SW LINCOLN COUNTY DESERTS...LAS VEGAS DISPATCH...AND THE LAKE MEAD NRA/COLORADO RIVER...NV SIDE. THE STRONG AND GUSTY WINDS OF THIS AFTERNOON HAVE DECREASED EARLY THIS EVENING...WHILE MINIMUM RELATIVE HUMIDITIES HAVE ALSO BEGUN TO RECOVER. ALTHOUGH LOCAL GUSTY WINDS AND DRY CONDITIONS WILL CONTINUE OVERNIGHT...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED OVER THE AREA. THUS THE RED FLAG WARNINGS HAVE BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 14, 9:41 AM MST, 6 hours 2 minutes earlier.
Area forecast discussion, May 14, 9:41 AM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
941 AM PDT WED MAY 14 2008
.SYNOPSIS...DRY NORTHERLY FLOW WILL PERSIST OVER THE REGION THROUGH
THURSDAY. LOW PRESSURE DEVELOPING OVER SOUTHERN ARIZONA THURSDAY
WILL CAUSE AN INCREASE IN NORTHERLY SURFACE WINDS...ESPECIALLY DOWN
THE COLORADO RIVER VALLEY. HIGH PRESSURE WILL GRADUALLY BUILD INTO
NEVADA THROUGH THE WEEKEND RESULTING IN LIGHTER WINDS AND WARMING
TEMPERATURES. HIGH TEMPERATURES WILL BE PUSHING 100 DEGREES IN LAS
VEGAS SUNDAY AND MONDAY.
&&
.UPDATE...CURRENT FORECAST IN GOOD SHAPE SO NO MORNING UPDATE
PLANNED AT THIS TIME. WILL BE CONTEMPLATING A LAKE WIND ADVISORY FOR
THURSDAY FOR THE LAKE MEAD AND COLORADO RIVER VALLEY ZONES WITH THE
AFTERNOON PACKAGE. LATEST MAV AND MET GUIDANCE GIVES WIND SPEEDS IN
EXCESS OF LAKE WIND ADVISORY CRITERIA AND VERY NEAR WIND ADVISORY
CRITERIA. WOULD LIKE TO GET A LOOK AT THE 12Z 4KM NMM BEFORE MAKING
A DECISION. THE MODELS STILL CRANK UP THE HEAT OVER THE WEEKEND INTO
AT LEAST EARLY NEXT WEEK. AS PREVIOUSLY ADVERTISED AND SUPPORTED BY
THE 12Z GUIDANCE...TEMPERATURES COULD BE NEARING OR EXCEEDING RECORD
LEVELS BY THE LATTER PART OF THE WEEKEND.
&&
.FIRE WEATHER...LATEST MODEL GUIDANCE SUPPORTS PREVIOUS FORECASTER
ASSESSMENT FOR THE NEED OF A FIRE WEATHER WATCH FOR THURSDAY. THE
WATCH WILL LIKELY BE UPGRADED WITH THE AFTERNOON PACKAGE BUT WOULD
LIKE TO GET A LOOK AT THE LATEST 4KM DATA BEFORE MAKING A FINAL
DECISION.
&&
.PREV DISCUSSION... /ISSUED 410 AM PDT WED MAY 14 2008/
.SHORT TERM...DRY NORTHERLY FLOW OVER THE FORECAST AREA TODAY WITH
LIGHTER NORTHERLY SURFACE GRADIENT AND LIGHTER WINDS ALOFT. SO
EXPECT LIGHTER WINDS TODAY WITH SOME HIGH CLOUDS DRIFTING DOWN FROM
THE NORTH. TEMPERATURES SHOULD WARM TO NORMAL OR SLIGHTLY ABOVE
NORMAL. THE NORTHERLY GRADIENT WILL INCREASE AGAIN THURSDAY AS LOW
PRESSURE DEVELOPS OVER SOUTHERN ARIZONA. BREEZY CONDITIONS ARE
EXPECTED TO DEVELOP DOWN THE COLORADO RIVER VALLEY BUT WINDS SHOULD
REMAIN BELOW WIND ADVISORY CRITERIA. THE LOW WILL MOVE INTO MEXICO
FRIDAY ALLOWING THE NORTHERLY GRADIENT TO DECREASE AS HIGH PRESSURE
STARTS TO BUILD INTO NEVADA. DRY CONDITIONS WILL CONTINUE AS
TEMPERATURES WARM TO A LITTLE ABOVE NORMAL.
.LONG TERM...FOR THE PERIOD BEGINNING SATURDAY MORNING...A LARGE
RIDGE OF HIGH PRESSURE WILL BE THE DOMINANT FEATURE THROUGH THE
FIRST HALF OF NEXT WEEK. WITH THAT...NO SIGNIFICANT WEATHER IS
EXPECTED FOR THE MAJORITY OF THE EXTENDED PERIOD...JUST DAYTIME
MAXIMUM TEMPERATURES RUNNING WELL ABOVE NORMAL. 500MB HEIGHTS WILL
INCREASE ABOUT 5DM BY MONDAY AFTERNOON...WITH 700MB TEMPS AROUND 15C
ON AVERAGE. WENT AHEAD AND PUT IN MENTION OF TRIPLE DIGIT TEMPS FOR
THE LAS VEGAS VALLEY ON MONDAY...WITH BETTER THAN AVERAGE MODEL
CONSENSUS. AS THE RIDGE TRANSITIONS EAST AND FLATTENS EARLY NEXT
WEEK...MODELS CONTINUE TO INDICATE A TROUGH MOVING INTO THE PAC NW.
IMPACTS TO WEATHER DEPEND ON HOW DEEP IT EVOLVES...BUT IF THE ECMWF
SOLUTION PANS OUT...WE WILL SEE TEMPS DOWN ABOUT 10 DEGREES...A
CHANCE OF PRECIP AT HIGHER ELEVATIONS ACROSS NORTHERN ZONES...AND
BREEZY TO WINDY CONDITIONS BY MIDWEEK. THERE ALSO LOOKS TO BE
POTENTIAL FOR A DOWNSLOPE WIND EVENT IMPACTING THE SOUTHERN SIERRA
ZONES.
.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE SURFACE WINDS WILL
BECOME NORTHERLY BY LATE MORNING AS STRONGER NORTH WINDS ALOFT MIX
DOWN TO THE SURFACE. THESE WINDS WILL PERSIST THROUGH THE
DAY...BEFORE BECOMING LIGHT AND SOUTHWESTERLY AFTER SUNSET. CLOUD
COVERAGE WILL BE LIMITED TO FEW/SCT CIRRUS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ANOTHER DAY OF WINDS PREDOMINANTLY OUT OF THE NORTH IS
IN STORE FOR MOST OF THE AREA...BUT WIND SPEEDS WILL BE LESS THAN
PREVIOUSLY OBSERVED...ONLY GUSTING UP TO AROUND 25-30KTS IN FAVORED
AREAS...AND LESS ELSEWHERE. NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR NVZ466.
AZ...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR AZZ101.
CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR CAZ229.
&&
SALMEN/HARRISON/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, May 14, 6:33 AM MST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 633 AM PDT WED MAY 14 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-150445- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 633 AM PDT WED MAY 14 2008 /633 AM MST WED MAY 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHERLY WINDS WILL INCREASE THURSDAY AS LOW PRESSURE DEVELOPS OVER SOUTHERN ARIZONA. WINDS ARE NOT EXPECTED TO REACH WIND ADVISORY LEVELS BUT WILL BE STRONG ENOUGH TO WARRANT THE ISSUANCE OF A FIRE WEATHER WATCH FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY. WIND GUSTS AROUND 35 MPH AND RELATIVE HUMIDITY BELOW 15 PERCENT ARE LIKELY WITH HIGH TO VERY HIGH VERY DANGER. HIGH PRESSURE WILL GRADUALLY BUILD INTO NEVADA LATE IN THE WEEK THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN LIGHTER WINDS AND TEMPERATURES WARMING TO WELL ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:57 AM MST | Fire Weather Watch | VEF | Mohave | 12 hr |
| May 14, 3:59 PM MST | Lake Wind Advisory | VEF | Mohave | 28 hr |
Nearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.